Alert archive / Texas / Red Flag Warnings in 2008
Red Flag Warning 35, NWS Austin/San Antonio, TX
NWS Austin/San Antonio, TX issued this red flag warning at Dec 26, 2008, 3:11 PM CST for 25 counties in Texas. It took effect at Dec 27, 2008, 11:00 AM CST. It was in force for 7 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Dec 26, 2008, 3:11 PM CST (21:11 UTC)
- In effect from
- Dec 27, 2008, 11:00 AM CST
- Expired
- Dec 27, 2008, 6:00 PM CST
- In force
- 7 hr
- Issued by
- NWS Austin/San Antonio, TX
All 25 counties
Atascosa County, TX, Bandera County, TX, Bexar County, TX, Blanco County, TX, Burnet County, TX, Comal County, TX, Dimmit County, TX, Edwards County, TX, Frio County, TX, Gillespie County, TX, Guadalupe County, TX, Hays County, TX, Kendall County, TX, Kerr County, TX, Kinney County, TX, Llano County, TX, Maverick County, TX, Medina County, TX, Real County, TX, Travis County, TX, Uvalde County, TX, Val Verde County, TX, Williamson County, TX, Wilson County, TX, Zavala County, TX
The radar
The Austin/San Antonio radar (KEWX), 97 km from the middle of the area, began a volume at 21:11 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Del Rio, TX (KDRT), launched 12:00Z, 9.2 hours before the alert went out and 179 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 7 J/kg
- Mixed-layer CIN
- -8 J/kg
- Mixed-layer LCL
- 557 m above ground
- 0-6 km bulk shear
- 48 kt
- 0-1 km storm-relative helicity
- 218 m²/s²
- 0-3 km storm-relative helicity
- 264 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS84 KEWX 262111 RFWEWX RED FLAG WARNING NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 311 PM CST FRI DEC 26 2008 ...A RED FLAG WARNING IS NOW IN EFFECT FOR BREEZY AND VERY DRY CONDITIONS SATURDAY AFTERNOON ACROSS MUCH OF SOUTH CENTRAL TEXAS... .A FAST MOVING PACIFIC FRONT WILL MOVE EAST ACROSS THE AREA SATURDAY. CRITICAL FIRE WEATHER CONDITIONS WILL PREVAIL BEHIND THE FRONT SATURDAY AFTERNOON. TXZ171>173-183>192-202>207-217>221-228-280000- /O.UPG.KEWX.FW.A.0011.081227T1800Z-081228T0000Z/ /O.NEW.KEWX.FW.W.0035.081227T1800Z-081228T0000Z/ LLANO-BURNET-WILLIAMSON-VAL VERDE-EDWARDS-REAL-KERR-BANDERA- GILLESPIE-KENDALL-BLANCO-HAYS-TRAVIS-KINNEY-UVALDE-MEDINA-BEXAR- COMAL-GUADALUPE-MAVERICK-ZAVALA-FRIO-ATASCOSA-WILSON-DIMMIT- 311 PM CST FRI DEC 26 2008 ...RED FLAG WARNING IN EFFECT FROM 12 PM TO 6 PM CST SATURDAY... THE NATIONAL WEATHER SERVICE IN AUSTIN/SAN ANTONIO HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM 12 PM TO 6 PM CST SATURDAY. THE FIRE WEATHER WATCH IS NO LONGER IN EFFECT. CRITICAL FIRE WEATHER CONDITIONS WILL BEGIN IN VAL VERDE COUNTY AROUND NOON CST SATURDAY...THEN SPREAD EAST TO THE INTERSTATE 35 CORRIDOR THROUGH THE AFTERNOON. WEST AND NORTHWEST WINDS OF 15 TO 25 MPH WITH HIGHER GUSTS CAN BE EXPECTED. AT THE SAME TIME... RELATIVE HUMIDITIES WILL DROP INTO THE TEENS. WINDS ARE FORECAST TO DECREASE BACK BELOW CRITICAL THRESHOLDS BETWEEN 5 AND 6 PM CST SATURDAY. A RED FLAG WARNING MEANS WEATHER CONDITIONS WILL PROMOTE FIRES THAT ARE DIFFICULT TO CONTROL ACROSS THE WARNED AREA. A RED FLAG WARNING IS COMPLETELY SEPARATE FROM A LOCAL BURN BAN WHICH IS ISSUED BY LOCAL OFFICIALS. $$
2 follow-up statements
000 WWUS84 KEWX 271036 RFWEWX RED FLAG WARNING NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 436 AM CST SAT DEC 27 2008 ...A RED FLAG WARNING IS IN EFFECT FOR BREEZY AND VERY DRY CONDITIONS SATURDAY AFTERNOON ACROSS PARTS OF SOUTH CENTRAL TEXAS ALONG AND WEST OF A LINE FROM WILLIAMSON AND TRAVIS COUNTIES TO GUADALUPE...WILSON AND ATASCOSA COUNTIES... .A FAST MOVING PACIFIC FRONT WILL MOVE EAST ACROSS THE AREA TODAY. CRITICAL FIRE WEATHER CONDITIONS WILL PREVAIL WEST OF THE PACIFIC FRONT FROM LATE THIS MORNING THROUGH THE AFTERNOON. TXZ171>173-183>192-202>207-217>221-228-280000- /O.EXT.KEWX.FW.W.0035.081227T1700Z-081228T0000Z/ LLANO-BURNET-WILLIAMSON-VAL VERDE-EDWARDS-REAL-KERR-BANDERA- GILLESPIE-KENDALL-BLANCO-HAYS-TRAVIS-KINNEY-UVALDE-MEDINA-BEXAR- COMAL-GUADALUPE-MAVERICK-ZAVALA-FRIO-ATASCOSA-WILSON-DIMMIT- 436 AM CST SAT DEC 27 2008 ...RED FLAG WARNING NOW IN EFFECT FROM 11 AM THIS MORNING TO 6 PM CST THIS AFTERNOON... THE RED FLAG WARNING IS IN EFFECT FROM 11 AM THIS MORNING TO 6 PM CST TODAY. CRITICAL FIRE WEATHER CONDITIONS WILL BEGIN IN VAL VERDE COUNTY LATE THIS MORNING...THEN SPREAD EAST TO THE INTERSTATE 35 CORRIDOR THROUGH THE AFTERNOON. WEST AND NORTHWEST WINDS OF 15 TO 25 MPH WITH HIGHER GUSTS CAN BE EXPECTED. AT THE SAME TIME... RELATIVE HUMIDITIES WILL FALL INTO THE TEENS. WINDS ARE FORECAST TO DECREASE BELOW CRITICAL THRESHOLDS BETWEEN 5 AND 6 PM CST TODAY. A RED FLAG WARNING MEANS WEATHER CONDITIONS WILL PROMOTE FIRES THAT ARE DIFFICULT TO CONTROL ACROSS THE WARNED AREA. A RED FLAG WARNING IS COMPLETELY SEPARATE FROM A LOCAL BURN BAN WHICH IS ISSUED BY LOCAL OFFICIALS. $$
000 WWUS84 KEWX 272128 RFWEWX RED FLAG WARNING NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 328 PM CST SAT DEC 27 2008 ...A RED FLAG WARNING REMAINS IN EFFECT FOR THE HILL COUNTRY AND ADJACENT COUNTIES UNTIL 6 PM... .A PACIFIC FRONT MOVED THROUGH SOUTH CENTRAL TEXAS TODAY BRINGING A VERY DRY AIRMASS AND BREEZY NORTHWEST WINDS. THUS...CRITICAL FIRE WEATHER THRESHOLDS WILL CONTINUE TO BE MET THIS AFTERNOON ACROSS THE WARNED AREA. TXZ171>173-183>192-202>207-217>221-228-280000- /O.CON.KEWX.FW.W.0035.000000T0000Z-081228T0000Z/ LLANO-BURNET-WILLIAMSON-VAL VERDE-EDWARDS-REAL-KERR-BANDERA- GILLESPIE-KENDALL-BLANCO-HAYS-TRAVIS-KINNEY-UVALDE-MEDINA-BEXAR- COMAL-GUADALUPE-MAVERICK-ZAVALA-FRIO-ATASCOSA-WILSON-DIMMIT- 328 PM CST SAT DEC 27 2008 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 6 PM CST THIS AFTERNOON... RELATIVE HUMIDITIES HAVE FALLEN BELOW 20 PERCENT THIS AFTERNOON WITH NORTHWEST WINDS OF 15-25 MPH...AND GUSTS UP TO 30 MPH...MEETING CRITICAL FIRE WEATHER THRESHOLDS. ALTHOUGH THE RELATIVE HUMIDITIES WILL REMAIN LOW TONIGHT...THE WINDS WILL BEGIN TO DISSIPATE AFTER SUNSET...ENDING THE CRITICAL FIRE WEATHER CONDITIONS. A RED FLAG WARNING MEANS WEATHER CONDITIONS WILL PROMOTE FIRES THAT ARE DIFFICULT TO CONTROL ACROSS THE WARNED AREA. A RED FLAG WARNING IS COMPLETELY SEPARATE FROM A LOCAL BURN BAN WHICH IS ISSUED BY LOCAL OFFICIALS. $$
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Austin/San Antonio, TX wrote its last area forecast discussion before this red flag warning went out at Dec 26, 11:50 AM CST, 3 hours 21 minutes earlier.
Area forecast discussion, Dec 26, 11:50 AM CST, 3 hours 21 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 1150 AM CST FRI DEC 26 2008 .AVIATION...CLOUDS AND WIND WILL BE THE STORY FOR THE AVIATION FORECAST TODAY. CIGS ARE GENERALLY MVFR ACROSS THE REGION AT THIS HOUR. THE CIGS WILL INCREASE TO VFR AROUND 20-21Z. THE WINDS WILL BE STRONG AND GUSTY OUT OF THE SOUTH TODAY. CIGS WILL LOWER ONCE AGAIN TO MVFR BETWEEN 03-06Z...AND REMAIN THAT WAY UNTIL THE FRONT MOVES THROUGH THE TAF SITES. THE FRONT WILL MOVE THROUGH KDRT AROUND 16Z SATURDAY...AND THROUGH THE I-35 TAF SITES AROUND 20-21Z SATURDAY. && .PREV DISCUSSION... /ISSUED 1033 AM CST FRI DEC 26 2008/ UPDATE... UPDATED FORECAST TO INCREASE 1ST PERIOD WIND GUSTS GIVEN LATEST SURFACE OBS AND KEWX VAD WIND PROFILE. OTHERWISE...FORECAST ON TRACK WITH MAX TEMPS EXPECTED TO TIE OR COME CLOSE TO RECORDS TODAY. NEW SUITE OF PRODUCTS OUT SHORTLY. PREV DISCUSSION... /ISSUED 530 AM CST FRI DEC 26 2008/ AVIATION... THIS MORNING MVFR CIGS PREVAILED AT THE I-35 TERMINALS WHILE IFR CIGS WERE OCCURRING AT KDRT. KEWX AND KDFX RADARS WERE ALSO DETECTING WEAK RETURNS WHICH ARE PATCHES OF LIGHT DRIZZLE. CIGS WILL IMPROVE TO VFR AFTER 19Z. STRONG SOUTHEAST WINDS WILL MIX TO THE SURFACE THIS AFTERNOON ONCE THE CLOUD DECK BREAKS UP. SUSTAINED WINDS WILL BE 10 TO 15 KTS WITH GUSTS OF 20 TO 25 KTS POSSIBLE. THE GULF MOISTURE WILL REMAIN IN PLACE TONIGHT WHICH WILL ALLOW FOR CIGS TO LOWER TO MVFR BY 02Z. A PACIFIC COLD FRONT WILL BE ENTERING WESTERN VAL VERDE COUNTY BY 12Z. ISOLATED TO SCATTERED SHOWERS AND THUNDERSTORMS WILL BE POSSIBLE SATURDAY IN ADVANCE OF THE PACIFIC COLD FRONT. PREV DISCUSSION... /ISSUED 429 AM CST FRI DEC 26 2008/ DISCUSSION... UNSEASONABLY WARM CONDITIONS WITH BREEZY SOUTH WINDS IS EXPECTED TODAY OVER CENTRAL AND SOUTH CENTRAL TEXAS IN ADVANCE OF A STRONG EARLY WINTER WEATHER SYSTEM OVER THE ROCKIES THIS MORNING. SHOWED WIDELY SCATTERED SHOWERS OVER MAINLY THE EAST HALF OF SOUTH CENTRAL TEXAS TODAY...AS WARM AIR ADVECTION PREVAILS WITH PLENTY OF LOW TO HIGH LEVEL MOISTURE FOR A LATE DECEMBER SETTING. AS THE WEATHER SYSTEM OVER THE ROCKIES MOVES TO THE CENTRAL U.S. SATURDAY...THE BEST LIFT WILL ONCE AGAIN STRETCH FROM THE EASTERN HILL COUNTRY TO ADJACENT PARTS OF CENTRAL TEXAS AND THE EASTERN EDGE OF SOUTH CENTRAL TEXAS. SHOWED A CHANCE OF SHOWERS AND THUNDERSTORMS WITH THIS PATTERN FOR TONIGHT AND SATURDAY MORNING...MAINLY OVER THE EAST HALF OF SOUTH CENTRAL TEXAS...WITH THE HIGHEST POPS OVER THE NORTH AND EAST PART OF THE AREA. DECREASING CHANCES OF RAIN ARE EXPECTED SATURDAY AFTERNOON...AS BREEZY WEST AND NORTHWEST WINDS COME ACROSS FROM THE WEST. WITH THE BREEZY WINDS... RELATIVELY MILD AFTERNOONS HIGHS...DRIER CONDITIONS RESULTING IN LOW RH IN THE AFTERNOON...AND ONGOING DROUGHT OVER THE AREA...SHOWED A FIRE WEATHER WATCH ALONG AND WEST OF A LINE FROM WILLIAMSON COUNTY TO GUADALUPE...WILSON AND ATASCOSA COUNTIES FOR NOON TO 6 PM SATURDAY. MOSTLY CLEAR AND COOLER CONDITIONS ARE EXPECTED SATURDAY NIGHT...WITH THE POSSIBILITY OF A FEW SCATTERED HIGH CLOUDS. A MOSTLY SUNNY AND PLEASANT DAY IS EXPECTED SUNDAY. ADDITIONAL DRYING FROM THE WEST AND NORTHWEST IS EXPECTED LATE SUNDAY AND SUNDAY NIGHT...AS A LOW AMPLITUDE AND FAST MOVING 500 TO 300 HPA TROF MOVES ACROSS THE REGION FROM THE WEST. THIS PATTERN IS EXPECTED TO BRING MOSTLY CLEAR SKIES SUNDAY NIGHT TO SUNNY AND PLEASANT CONDITIONS MONDAY. FORECAST SOLUTIONS SHOW MOISTURE BEGINNING TO RETURN MONDAY NIGHT THROUGH TUESDAY. A LOW AMPLITUDE 500 TO 300 HPA TROF IS FORECAST TO MOVE JUST NORTH OF SOUTH CENTRAL TEXAS WEDNESDAY AND BRING ANOTHER COOL FRONT ACROSS THE AREA FROM THE NORTH AND NORTHWEST. THIS COULD CAUSE SOME WIDELY SCATTERED SHOWERS OVER THE EAST TO SOUTHEAST PART OF SOUTH CENTRAL TEXAS WEDNESDAY AND WEDNESDAY NIGHT. A PARTLY CLOUDY DAY IS EXPECTED THURSDAY. A STRONGER 500 HPA TROF IS FORECAST TO MOVE ACROSS FROM THE WEST LATE NEXT WEEK...BRINGING A STRONGER COLD FRONT FROM THE NORTHWEST. FIRE WEATHER... IN WAKE OF A PACIFIC FRONT ON SATURDAY AFTERNOON...WITH BREEZY WINDS... RELATIVELY MILD AFTERNOONS HIGHS...DRIER CONDITIONS RESULTING IN LOW RH IN THE AFTERNOON...AND ONGOING DROUGHT OVER THE AREA...SHOWED A FIRE WEATHER WATCH ALONG AND WEST OF A LINE FROM WILLIAMSON COUNTY TO GUADALUPE...WILSON AND ATASCOSA COUNTIES FOR NOON TO 6 PM SATURDAY. && .PRELIMINARY POINT TEMPS/POPS... AUSTIN CAMP MABRY 80 66 73 40 65 / 20 20 50 0 0 AUSTIN BERGSTROM INTL AIRPORT 81 67 74 37 65 / 20 20 50 - 0 DEL RIO INTL AIRPORT 77 57 68 36 67 / 10 10 10 0 0 SAN ANTONIO INTL AIRPORT 80 65 77 39 67 / 20 20 30 0 0 && .EWX WATCHES/WARNINGS/ADVISORIES... FIRE WEATHER WATCH SATURDAY AFTERNOON FOR THE FOLLOWING COUNTIES: ATASCOSA...BANDERA...BEXAR...BLANCO...BURNET...COMAL...DIMMIT... EDWARDS...FRIO...GILLESPIE...GUADALUPE...HAYS...KENDALL...KERR... KINNEY...LLANO...MAVERICK...MEDINA...REAL...TRAVIS...UVALDE...VAL VERDE...WILLIAMSON...WILSON...ZAVALA. && 11/03
Hazardous weather outlook, Dec 26, 3:03 PM CST, 8 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 303 PM CST FRI DEC 26 2008 TXZ171>173-183>192-202>207-217>221-228-272115- LLANO-BURNET-WILLIAMSON-VAL VERDE-EDWARDS-REAL-KERR-BANDERA- GILLESPIE-KENDALL-BLANCO-HAYS-TRAVIS-KINNEY-UVALDE-MEDINA-BEXAR- COMAL-GUADALUPE-MAVERICK-ZAVALA-FRIO-ATASCOSA-WILSON-DIMMIT- 303 PM CST FRI DEC 26 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL TEXAS. .DAY ONE...THIS AFTERNOON AND TONIGHT... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY... A RED FLAG WARNING IS IN EFFECT FOR SATURDAY AFTERNOON. A PACIFIC COLD FRONT WILL MOVE ACROSS SOUTH CENTRAL TEXAS ON SATURDAY...BRINGING NORTHWEST WINDS OF 15 TO 25 MPH AND RELATIVE HUMIDITIES OF LESS THAN 20 PERCENT. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. TXZ193-194-208-209-222>225-272115- BASTROP-LEE-CALDWELL-FAYETTE-KARNES-GONZALES-DE WITT-LAVACA- 303 PM CST FRI DEC 26 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL TEXAS. .DAY ONE...THIS AFTERNOON AND TONIGHT... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED.
The office that day
Everything else NWS Austin/San Antonio, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 26, 4:57 AM CST | Fire Weather Watch | EWX | Atascosa, Bandera, Bexar, Blanco, Burnet, Comal and 19 more | 10 hr |
Nearby
Red Flag Warnings in Texas, 2008Every red flag warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.